As with any medication, it is possible to take too much Levemir (insulin detemir). Overdose effects may include low blood sugar levels, which may cause shakiness, dizziness, or blurred vision. More severe symptoms of low blood sugar include difficulty speaking, seizures, and loss of coordination. Treatment for a Levemir overdose will involve managing symptoms that occur as a result.
Levemir Overdose: An IntroductionLevemir® (insulin detemir) is an injectable medication used to treat diabetes. It is a long-acting insulin medication. As with any medication, it is possible to take too much Levemir. The specific effects of a Levemir overdose may vary, depending on a number of factors, including the Levemir dosage, dietary or exercise changes, and whether Levemir was taken with any other medications or substances.
Symptoms of a Levemir OverdoseA Levemir overdose can cause low blood sugar levels (hypoglycemia). Some of the early symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.
You may find that you have your own unique set of low blood sugar symptoms. Anytime you suspect you have low blood sugar levels, make sure to take immediate action.
Treatment for a Levemir OverdoseTreatment for a Levemir overdose will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- A glucagon injection to increase blood sugar
- A sugar (glucose) solution to increase blood sugar
- Other treatments based on complications that occur.
It is important that you seek prompt medical attention if you believe you may have overdosed on Levemir.